|Atripla and false positives for marijuana
Sep 10, 2010
In the September 7th issue of "Hot Topics" you stated Atripla is well known to give false positives for marijuana on drug screenings.
As someone who is on Atripla and potentially going to be looking for other employment in the near future, this is particularly troubling information. If I tell a prospective employer prior to a drug screening that I am on medication which may cause a false positive drug screen, that has strong potential of disqualifying me from consideration for employment. If I don't tell them in advance, I would likely be disqualified if the drug screen showed positive. If I furnished a letter from my doctor after a false positive, they most likely would still not offer me the position. They would not likely tell me that is the reason I was not offered the position, just that I was not selected. It's discriminatory, but it would be difficult to prove that was the reason I was not offered the position and the decision wouldn't likely be reversed, even if it could be proven.
Do you have any suggestions for my dilemma? Approximately what is the percentage of times a false positive drug screen occurs?
| Response from Dr. Henry
In my experience, though worrisome, use of Atripla has essentially never directly resulted in either not getting hired or loss of a job due to the false positive drug test issues. The risk for false positive tests for marijuana is low/modest--I don't have a firm figure for you on that (if any reader knows of a reference please post). I have been involved with hundreds of patients on Atripla and have written letters for perhaps several dozen patients which to my knowledge were sufficient to address the problem. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sustiva Causing False Positive Marijuana Drug Screening
- Can Atripla Cause False Positive On Drug Screen For Marijuna?
- Causes Of Vaginal Bleeding In Toddlers
- What Does Crabs Look Like The Std?
- What Kinds Of Infections Could Cause A Brown Discharge?
- Can Kaposi's Sarcoma Be The First Sign Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.